Alert archive / Arkansas / Special Weather Statements in 2016
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Jul 22, 2016, 5:21 PM CDT for Independence County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 22, 2016, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Little Rock, AR
County Independence County, AR
The radar
The Little Rock radar (KLZK), 139 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2376 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
915 WWUS84 KLZK 222221 SPSLZK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 521 PM CDT FRI JUL 22 2016 ARZ007-016-222245- INDEPENDENCE AR-SHARP AR- 521 PM CDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDEPENDENCE AND SOUTH CENTRAL SHARP COUNTIES UNTIL 545 PM CDT... AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CAVE CITY...OR 14 MILES NORTHEAST OF BATESVILLE. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AETNA... CHARLOTTE... LAT...LON 3597 9149 3596 9136 3579 9136 3581 9157 TIME...MOT...LOC 2220Z 018DEG 3KT 3591 9145 $$ 46
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:56 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 22, 2:56 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 256 PM CDT FRI JUL 22 2016 .Short Term...Tonight through Saturday night Afternoon convection firing up once again but a littke bit later than the past few days. As such, temperatures were able to warm quickly before cloud cover developed. Adams field in Little Rock managed to reach 100 degrees before noon and as of this time has reached 103 degrees. Heat indices over eastern and central sections of the CWA hve exceeded 110 degrees requirubg the issuance of an excessive heat advisory through 8 pm tonight. Hot and humid conditions will continue tonight and into Saturday with overnight lows once again in the 70s to low 80s. Conditions on Saturday will be identical to what was seen on Friday. However the ypper ridge will be supressed slightly by shortwave energy moving through southern parts of Alberta and Saskatchewan and the center of the anticyclone moving to the west. This will result in slightly lower heights and temperatures maybe a degree or two cooler, maybe. Heat advisory criteria will be met easily once again on Satursday but with the temperatures possibly dropping just a touch, will not upgrade to an excessive heat warning but situation watched closely as heat indices will approach criteria. Once again, isolated afternoon convection is expected across the CWA and expected to disipate afrter sunset. Some gusty winds and locally heavy rainfall could be seen with this convection. && .Long Term...Sunday through Friday The long term period looks to be more active...with at least decent chances for showers and thunderstorms over much of the state most afternoons next week. However it will remain quite warm to start off the period. Upper level high pressure will weaken Sunday and into early next week. As such temperatures will be cooler Sunday afternoon but moisture levels will be a little higher so the resultant afternoon heat index values will still rise above 105 degrees for much if not all of the state. The heat advisory has been extended into Sunday afternoon because of this. After Sunday rain chances will go up significantly as a weak boundary moves into the state from the north on Monday...and several weak disturbances move towards Arkansas from the central plains through the rest of the week. Additionally...a plume of +2.00 inch precipitable water values will remain situated over the state from Monday onward...meaning that what showers and thunderstorms are seen should be very efficient rain producers. The presense of more rain and cloud cover means that afternoon temperatures will be down significantly versus the last few days...with highs from the upper 80s to perhaps mid 90s in the warmer parts of Southern Arkansas expected next week. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 79 96 78 95 / 20 30 10 30 Camden AR 78 97 77 96 / 20 30 10 30 Harrison AR 76 95 75 94 / 10 30 10 30 Hot Springs AR 79 97 77 95 / 20 30 10 30 Little Rock AR 80 99 78 96 / 20 30 10 30 Monticello AR 78 96 78 94 / 20 30 10 30 Mount Ida AR 77 98 76 95 / 10 30 10 30 Mountain Home AR 77 97 76 95 / 10 30 10 30 Newport AR 79 97 78 95 / 20 30 10 30 Pine Bluff AR 78 97 77 94 / 20 30 10 30 Russellville AR 78 98 77 96 / 10 30 10 30 Searcy AR 79 97 77 96 / 20 30 10 30 Stuttgart AR 79 96 78 95 / 20 30 10 30 && .LZK Watches/Warnings/Advisories... Excessive Heat Warning until 8 PM CDT this evening FOR Arkansas- Bradley-Cleburne-Cleveland-Desha-Drew-Faulkner-Grant- Independence-Jackson-Jefferson-Lincoln-Lonoke-Monroe-Prairie- Pulaski-Saline-White-Woodruff. Heat Advisory until 9 PM CDT Sunday FOR Arkansas-Baxter-Boone- Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha- Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard- Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion-Monroe- Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski- Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell. && Short Term...56 / Long Term...64
Hazardous weather outlook, Jul 22, 11:10 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1110 AM CDT FRI JUL 22 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 1110 AM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT TEMPERATURES TO WARM INTO THE 90S TO AROUND 100 FOR MOST LOCATIONS THIS AFTERNOON. THESE HOT TEMPERATURES...COMBINED WITH ELEVATED HUMIDITY LEVELS...WILL RESULT IN HEAT INDEX VALUES PEAKING OVER 105 DEGREES FOR MOST AREAS THIS AFTERNOON. AREAS OF CENTRAL AND EASTERN ARKANSAS WILL SEE HEAT INDICES NEAR OR OVER 110 DEGREES THIS AFTERNOON. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR AREAS OF EASTERN AND CENTRAL ARKANSAS AND A HEAT ADVISORY ELSEWHERE. STAY HYDRATED AND TAKE EXTRA PRECAUTIONS AS THESE CONDITIONS CAN CREATE HEAT ILLNESSES. SOME ISOLATED AFTERNOON THUNDERSTORMS COULD BE SEEN...WITH CLOUD TO GROUND LIGHTNING THE PRIMARY THREAT. SOME GUSTY WINDS AND LOCALLY HEAVY RAINFALL MAY ALSO BE SEEN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND. AFTERNOON HIGHS WILL REMAIN IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES PEAKING OVER 105 DEGREES THIS WEEKEND. TAKE EXTRA PRECAUTIONS AS THESE CONDITIONS CAN CREATE HEAT ILLNESSES. CHANCES FOR MORE SCATTERED SHOWERS AND THUNDERSTORMS INCREASE STARTING EARLY NEXT WEEK...WITH SLIGHTLY COOLER CONDITIONS EXPECTED. OTHER THAN CLOUD TO GROUND LIGHTNING...THE THREAT FOR HAZARDOUS WEATHER IS EXPECTED TO BE LOW NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 62/66
In the hours before
Special weather statement, Jul 22, 5:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
501 PM CDT FRI JUL 22 2016
ARZ044-222230-
PULASKI AR-
501 PM CDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI COUNTY UNTIL 530
PM CDT...
AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHENAL VALLEY...OR OVER WEST LITTLE ROCK. THIS STORM WAS NEARLY
STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK... NORTH LITTLE ROCK...
WEST LITTLE ROCK... MAUMELLE...
SOUTHWEST LITTLE ROCK... CHENAL VALLEY...
STATE FAIRGROUNDS... PINNACLE MOUNTAIN STATE PARK...
CAMMACK VILLAGE... WAR MEMORIAL STADIUM...
FERNDALE... HILLCREST NEIGHBORHOOD...
THE HEIGHTS...
LAT...LON 3472 9229 3467 9248 3468 9250 3480 9259
3487 9241
TIME...MOT...LOC 2201Z 234DEG 2KT 3477 9246
46Special weather statement, Jul 22, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 521 PM CDT FRI JUL 22 2016 ARZ007-016-222245- INDEPENDENCE AR-SHARP AR- 521 PM CDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDEPENDENCE AND SOUTH CENTRAL SHARP COUNTIES UNTIL 545 PM CDT... AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CAVE CITY...OR 14 MILES NORTHEAST OF BATESVILLE. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AETNA... CHARLOTTE... LAT...LON 3597 9149 3596 9136 3579 9136 3581 9157 TIME...MOT...LOC 2220Z 018DEG 3KT 3591 9145 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:02 AM CDT | Excessive Heat Warning | LZK | Arkansas, Bradley, Cleburne, Cleveland, Desha, Drew and 13 more | 9 hr |
| Jul 22, 5:01 PM CDT | Special Weather Statement | LZK | Pulaski | 29 min |
| Jul 22, 5:22 PM CDT | Special Weather Statement | LZK | Saline | 23 min |
| Jul 22, 5:52 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Pulaski, Saline | 23 min |
| Jul 22, 6:01 PM CDT | Special Weather Statement | LZK | Garland | 29 min |
| Jul 22, 6:04 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 26 min |
| Jul 22, 6:16 PM CDT | Special Weather Statement | LZK | Clark | 29 min |
| Jul 22, 6:41 PM CDT | Special Weather Statement | LZK | Izard | 34 min |
| Jul 22, 6:44 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 46 min |
| Jul 22, 6:58 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 32 min |
Nearby
Special Weather Statements in Arkansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.